WEIGHT

Hi everybody

I've been really struggling with my weight and am now 5 st overweight and in the obese category. I have tried so many different diets etc but nothing really works. I joined Slimming World and only lost 10lb in 4 months. I should have lost an average of 2lb a week so around 2 st  The only thing that really worked for me was Sibutramine and I lost 1.5 st. As this has now been banned I'm at my wits end and would appreciate any constructive advice especially if anybody could let me know if they have obtained Sibutramine from abroad.  

Many thanks 

14 Replies

oldestnewest
  • Hi. Sorry to hear you are having such a struggle with your weight. I notice that you posted your results on here a month ago and were given some suggestions. It looks like from the responses you may be under medicated? Or have you had a dose increase since those results? 

  • I was looking for recent test results as until your thyroid hormones plus vitamin and mineral levels are optimal your body will struggle to lose weight, especially if you are tired.

  • Saw my endocrinologist in March and he wants me on Thyroxine 150mcg and Liothyronine 10mg

  • For many just 10 mcg of T3 (Liothyronine)  can't do much.

  • How much would you suggest ? Please PM

  • Well, me for example, I wasn't able to feel any difference until I was on around 40 mcg. Now I am only on T3 and I take 75 mcg.

  • Have you heard of the New You Plan?

    It's fantastic you should check it out 😊 it is perfect for people with hypothyroidism and the support you receive is amazing . You can Google them ☺ good luck x

  • I have lost over two stone since January despite losing nothing previously on gluten, dairy, sugar free diet for 7 months, by being on wahls paleo plus. Google Terry wahls ted ed talk.

  • Hi there 

    I fully understand as it's a really slow process to get rid of the stones that piled on while you were ill. My suggestions:

    1. Until you are on the right dose of meds you're never going to lose weight, check this first 

    2. While you're getting the meds right eat low sugar ie healthily but don't calorie count as it's a waste of time

    3. Look at building muscle mass as this will increase your metabolic rate. I'm not suggest you look at being Arnie dimensions BTW!

    4. Don't go on diets that restrict calories too low or you will depress your metabolism further

    I've steadily lost weight since my meds were changed (around a lb per month - not quick but it took years to get to this size so I've accepted it will take a while to reduce back down). The doc has put me on metformin recently as it helps with weight loss apparently. After a month it doesn't seem to have done anything but I'll give it another couple to see if it helps.

    I've tried to set a realistic goal (ie I don't think it's possible to get back to the weight that I used to be but one 2 stones higher) and to come to terms with the fact that I'm not going to get into the size I used to be. But I've decided if I can be a couple of sizes larger (and not several) that will be OK

    Before hypo I could drop 1/2 a stone in a week if I went for it exercise and diet wise but with hypo your metabolism just craps out so I'm trying to put in expectations that are within the art of the possible

    Good luck

  • Hi Tuppenny Rush, I'm sure you must know this already but Metformin affects B12 levels, mine plummeted further on metformin. I didn't find this drug useful for weight loss. My GP thought I was prediabetic, then after 2 years took me off it, which didn't make any sense!

  • My intention is to take it for three months to see if it helps me lose weight, if yes I'll carry on with it if not I won't. I don't have high hopes as I took it for a couple of months about a year ago but stopped because of the side effects. Now taking the slow release which is better but not symptom free (mainly stomach but if I have a drink it makes me have palpitations in the middle of the night) 

  • I would go with no grain, sugar or dairy. Limited alcohol. 

  • HMH, if Sibutramine has been banned, it's for a reason. The side-effects are horrendous. Besides, unless you over-eat enormously, your weight gain has nothing to do with food. It's probably not even fat.

    Yesterday, I wrote to two people, at great length, on the subject of weight loss when you're hypo. This is one of them

    healthunlocked.com/thyroidu...

     If you use the search window, up in the top right-hand corner of the screen - put in weight-loss - you'll probably be able to find hundreds more. Because it's a subject that is always coming up on here. And, the answer is always the same : you need to have optimal T3 to be able to lose weight.

    OK, so you may have lost 1.5 stone when taking Sibutramine, but did you keep it off? Or did it come back on - plus some - when you stopped the  Sibutramine? If your weight-gain isn't fat, then reducing your food intake to try and get rid of it is just going to make things worse, not better. And if you then take drugs to reduce your appetite, it's muscle tissue you're going to lose. Plus all the other dangers of those drugs. It's really, really not Worth it. You'd be better off spending your money buying your own T3 to self-treat and optimise your hormone levels - because your T3 is still too low - rather than spending money on stuff like that. It's your whole health that is going to suffer, not just your weight.

    I do sympathise with your desire to lose that weight, I myself have been obese, and I know it's not pleasant! But, I lost the weight by optimising my T3 and my nutrients. Have you had your nutrients tested? If you've been dieting, plus being hypo, you are more than likely deficient in quite a few. So, getting them tested would be a good starting point.

    Take care. :)

  • The only time I lost weight was I gave up sugar, totally. I had always had a wholegrain diet, but I dropped a lot of carbs too, and increased fat. I lost 1 1/2 stones. It's all back on with a change of thyroid meds unfortunately, and I've been eating sugar again. I did feel so much better cutting all sweet things out of my diet. 

    Make sure your vitamin and mineral levels are good, I do think my constant low iron has an impact.

    It's amazing too if you can drag yourself out every day for a walk to build up stamina, and help burn a few calories. I do agree though that with thyroid problems it's so hard to get the energy to do this.

You may also like...